MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-09-57-135
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a physician was attempting to use a visi pro stent system to treat a fibrous lesion in the mid right fistula exhibiting severe tortuosity and little calcification with 90% stenosis.No damage noted to packaging (i.E.Shelf carton, hoop/tray), no issues noted when removing the device from the hoop/tray, device was prepped per the ifu with no issues noted.It was reported that inaccurate delivery (i.E.Stent deployed in unintended lesion site) occurred.There was sufficient distal landing zone, the lesion was not pre-dilated or post dilated.The device did not pass through a previously-deployed stent, resistance was encountered when advancing the device, excessive force was not used.The procedure was completed by using a magic torque wire for intervention.Stent was not advancing through fistula so attempted to bring stent back into the sheath.At that point, the stent came off the balloon.The ends were already frayed out so the physician was unable to push stent into place.Deployed stent with 4mm, 6mm, and 12mm balloons.No further patient injury reported for this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8381383
Report Number2183870-2019-00104
Device Sequence Number1253096
Product Code FGE
UDI-Device Identifier00821684036617
UDI-Public00821684036617
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2021
Device Catalogue NumberPXB35-09-57-135
Device Lot NumberA615506
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight84